Hi All, has anyone any info re when you first start on rotigotine? Diagnosed 4 years but wearing off so consultant has prescribed this to add to madopar.was on 2 mg for 2 weeks and now on 4mg for a week. I’m sure I feel worse in that my internal tremors have gone mad and all sorts of other symptoms . Help! Xxx
Sorry to hear that your new medication is causing you increased symptoms and difficulties, if you can, do get back in touch with your consultant/clinic to discuss these further. You can also call our helpline on 0808 800 0303 and have a chat with our Nurse Advisers to talk through your increased symptoms too.
It may also be useful to keep a diary of your symptoms and when they happen in relation to your medication. This can help give your clinic and consultant a better picture of what is going on. You can find out more about tracking your symptoms on our Monitoring your Parkinson’s page here
Forum moderation team
Hi Hilly sorry to hear about your problem. Were you taking a dopamine agonist as well as madopar before? If so, it might be that the patch (I assume it is a patch) does not provide enough medication at any one time to replace any previous medication you had as it only offers a trickle. If you weren’t on an agonist (such as Ropinirole), then I don’t have anything to add except to agree that you should try to speak to whoever prescribed the Rotigotine for you. Good luck. I hope you feel better soon.
Hi, thanks for your reply tiredcarer, no I was just on the madopar and he had put it up to 150mg x 5 daily but still no use. I think he will put the Rotigitine up as i emailed his secretary and he has written to ny GP.I have spoken to the helpline and I think the 4mg is verylow for some people. symptoms are very tight muscles in hip so I can hardly walk and the internal tremors all over , including face! Has anyone else any comments? xx
Hi Hilly. I was prescribed with Rotigotine to see if it would reduce the on-off phasing with my Sinemet which I take 25/100 x 5 per day. I started on the 2mg patch - which had a positive effect. It was necessary to plan the patch positioning and I found that using some positions (where there was more/less body fat) influenced the effectiveness. (I use HRT patches so I had to plan my patching!) After a month with no problems I started using 2 patches to increase the dose to 4mg as agreed with my consultant. After 2 weeks dyskinesia began to be a problem, my body started ‘zinging’ and I started geting visual disturbances and problems with vivid dreams. I stopped the 4mg dosage and went back down to 2mg but continued to have problems for 2 months. I decided to stop using the patches to let my body get back to a ‘normal’ 5x 25/100 sinemet routine which is where I am now. I am now thinking about my next course of action.
Hope you feel better soon.